Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 159, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Aug 14, 2016, 11:35 AM EDT for 5 counties in Indiana. It took effect at Aug 18, 2016, 2:00 AM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 11:35 AM EDT (15:35 UTC)
- In effect from
- Aug 18, 2016, 2:00 AM EDT
- Expired
- Aug 18, 2016, 2:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 5.73 ft at Aug 17, 2016, 6:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
255
WGUS43 KIND 141535
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1135 AM EDT SUN AUG 14 2016
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Wabash River...
.Lowland flooding will develop along rivers in central and southern
Indiana. Significant flooding is not expected. Flooding will affect
some local and state roads...low agricultural land and some river
parks. Flooding will begin by midweek.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-150335-
/O.NEW.KIND.FL.W.0159.160818T0600Z-160818T1800Z/
/LAFI3.1.ER.160818T0600Z.160818T0600Z.160818T0600Z.NO/
1135 AM EDT SUN AUG 14 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Lafayette.
* from late Wednesday night to Thursday afternoon.
* At 10:30 AM Sunday the stage was 1.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early
Thursday morning.
* At 11.0 feet...Flooding of low agricultural land begins in western
part of Tippecanoe County.
&&
LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
4040 8688 4054 8670
$$
INC121-165-167-150334-
/O.NEW.KIND.FL.W.0160.160817T2125Z-160819T0325Z/
/MTZI3.1.ER.160817T2125Z.160818T0600Z.160818T1525Z.NO/
1135 AM EDT SUN AUG 14 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Montezuma.
* from Wednesday afternoon to Thursday evening.
* At 10:45 AM Sunday the stage was 3.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 14.7 feet by early Thursday morning. The
river will fall below flood stage by late Thursday morning.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$2 follow-up statements
961
WGUS83 KIND 141545
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT SUN AUG 14 2016
...A Flood Warning continues for portions of the following rivers in
Indiana...
Wabash River...White River...
.Periods of heavy rainfall have lead to river rises along the Wabash
and White rivers. Flooding conditions are not expected to be reached
until midweek.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC055-105-119-151545-
/O.EXT.KIND.FL.W.0149.160817T0815Z-000000T0000Z/
/SPNI3.1.ER.160817T0815Z.160818T0600Z.000000T0000Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The White River at Spencer.
* from late Tuesday night until further notice.
* At 10:30 AM Sunday the stage was 4.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 16.0 feet by early Thursday morning.
* At 16.0 feet...Flood water affects gravel pit. High water concerns
farmers in agricultural season about crops and livestock. Lowest
portions of Trails 1 and 7 in McCormicks Creek Park flood.
&&
LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
3928 8675 3934 8665
$$
INC027-055-083-151544-
/O.EXT.KIND.FL.W.0150.160816T0120Z-160821T0527Z/
/ELLI3.1.ER.160816T0120Z.160818T0600Z.160820T1727Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The White River at Elliston.
* from Monday evening to Sunday August 21.
* At 8:00 AM Sunday the stage was 10.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 21.9 feet by Thursday morning. The river
will fall below flood stage by Saturday early afternoon.
* At 21.0 feet...Eastern portion of CR 100 S in Greene County floods
leading to Plummer. Flooding covers all low bottomlands
&&
LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
3908 8694 3912 8692
$$
INC027-055-083-151544-
/O.EXT.KIND.FL.W.0151.160815T2200Z-160820T2015Z/
/NWBI3.1.ER.160815T2200Z.160818T0600Z.160820T0815Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The White River at Newberry.
* from Monday evening to Saturday afternoon.
* At 10:30 AM Sunday the stage was 6.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 15.3 feet by Thursday early afternoon. The river
will fall below flood stage by Saturday morning.
* At 15.0 feet...Most lowlands flood. A few inches of water on County
Road 600 W just north of the river in Mary Long Cutoff Area.
&&
LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
3892 8700 3900 8694
$$
INC027-051-083-125-151544-
/O.EXT.KIND.FL.W.0152.160816T1708Z-160821T1300Z/
/FREI3.1.ER.160816T1708Z.160818T0600Z.160821T0100Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The White River at Edwardsport.
* from Tuesday afternoon to Sunday August 21.
* At 7:00 AM Sunday the stage was 6.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday early afternoon and
continue to rise to near 16.5 feet by Thursday morning. The river
will fall below flood stage by Saturday before midnight.
* At 16.0 feet...Old Vincennes Road and residential property in this
area begin to flood. Flooding of low agricultural fields occurs
along portions of the river.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$
ILC185-INC027-051-083-125-151544-
/O.EXT.KIND.FL.W.0153.160815T1700Z-160821T0000Z/
/PTRI3.1.ER.160815T1700Z.160817T1200Z.160820T1200Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The White River at Petersburg.
* from Monday afternoon to Saturday evening.
* At 10:30 AM Sunday the stage was 6.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 16.6 feet by tomorrow early afternoon.
The river will fall below flood stage by Saturday morning.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
3851 8744 3850 8729 3852 8722
$$
ILC185-INC051-083-151544-
/O.EXT.KIND.FL.W.0154.160816T0924Z-160822T0600Z/
/HAZI3.1.ER.160816T0924Z.160818T0600Z.160821T1800Z.NO/
1045 AM CDT SUN AUG 14 2016
The Flood Warning continues for
The White River at Hazleton.
* from late Monday night to Monday August 22.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4
feet early Thursday morning.
* At 18.0 feet...Floodwaters cover much low ground in agricultural
season. Low lying oil fields...Pottsville Road and possibly a few
other low rural roads flood. High water isolates Pottstown, a
river cabin community.
&&
LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
3844 8760 3851 8744
$$
INC045-121-157-165-171-151544-
/O.CON.KIND.FL.W.0159.160818T0600Z-160818T1800Z/
/LAFI3.1.ER.160818T0600Z.160818T0600Z.160818T0600Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The Wabash River at Lafayette.
* from late Wednesday night to Thursday afternoon.
* At 10:30 AM Sunday the stage was 1.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Thursday morning.
* At 11.0 feet...Flooding of low agricultural land begins in western
part of Tippecanoe County.
&&
LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
4040 8688 4054 8670
$$
INC121-165-167-151544-
/O.CON.KIND.FL.W.0160.160817T2125Z-160819T0325Z/
/MTZI3.1.ER.160817T2125Z.160818T0600Z.160818T1525Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The Wabash River at Montezuma.
* from Wednesday afternoon to Thursday evening.
* At 10:45 AM Sunday the stage was 3.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 14.7 feet by early Thursday morning. The
river will fall below flood stage by late Thursday morning.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$
ILC033-101-INC083-153-151544-
/O.EXT.KIND.FL.W.0155.160818T1525Z-160820T0600Z/
/HUTI2.1.ER.160818T1525Z.160819T0000Z.160819T1800Z.NO/
1045 AM CDT SUN AUG 14 2016
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* from Thursday morning to late Friday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.6
feet Thursday evening.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC033-101-INC083-153-151544-
/O.EXT.KIND.FL.W.0156.160818T2145Z-160820T1000Z/
/RVTI3.1.ER.160818T2145Z.160819T0600Z.160819T2200Z.NO/
1145 AM EDT SUN AUG 14 2016
The Flood Warning continues for
The Wabash River at Riverton.
* from Thursday afternoon to Saturday morning.
* At 11:00 AM Sunday the stage was 3.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and
continue to rise to near 15.6 feet by early Friday morning. The
river will fall below flood stage by Friday evening.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
3899 8748 3913 8761
$$
ILC047-059-185-193-INC051-083-129-151544-
/O.EXT.KIND.FL.W.0157.160819T0600Z-160821T0000Z/
/MCRI2.1.ER.160819T0600Z.160819T1200Z.160820T1200Z.NO/
1045 AM CDT SUN AUG 14 2016
The Flood Warning continues for
The Wabash River at Mount Carmel.
* from late Thursday night to Saturday evening.
* At 9:45 AM Sunday the stage was 5.7 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 19.1 feet by Friday early afternoon. The
river will fall below flood stage by Saturday morning.
* At 18.4 feet...Pumping started at Mt. Carmel.
&&
LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
3828 8781 3846 8765
$$810
WGUS83 KIND 151606
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1206 PM EDT MON AUG 15 2016
...The Flood Warning is no longer in effect for portions of the
following river in western Indiana...
Wabash River...
.The Wabash River at Lafayette...Montezuma...Hutsonville...Riverton
and Mount Carmel is not expected to reach flood stage in western
Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-151636-
/O.CAN.KIND.FL.W.0159.000000T0000Z-160818T1800Z/
/LAFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1206 PM EDT MON AUG 15 2016
The Flood Warning is cancelled for
The Wabash River at Lafayette.
* At 11:30 AM Monday the stage was 1.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 7.8 feet early
Thursday morning.
&&
LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
4040 8688 4054 8670
$$
INC121-165-167-151636-
/O.CAN.KIND.FL.W.0160.000000T0000Z-160819T0325Z/
/MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1206 PM EDT MON AUG 15 2016
The Flood Warning is cancelled for
The Wabash River at Montezuma.
* At 11:45 AM Monday the stage was 3.8 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 10.4 feet
Wednesday evening.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$
ILC033-101-INC083-153-151636-
/O.CAN.KIND.FL.W.0155.000000T0000Z-160820T0600Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1106 AM CDT MON AUG 15 2016
The Flood Warning is cancelled for
The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 13.1 feet Thursday evening.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC033-101-INC083-153-151636-
/O.CAN.KIND.FL.W.0156.000000T0000Z-160820T1000Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1206 PM EDT MON AUG 15 2016
The Flood Warning is cancelled for
The Wabash River at Riverton.
* At 11:00 AM Monday the stage was 4.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 11.4 feet
early Friday morning.
&&
LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
3899 8748 3913 8761
$$
ILC047-059-185-193-INC051-083-129-151636-
/O.CAN.KIND.FL.W.0157.000000T0000Z-160821T0000Z/
/MCRI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1106 AM CDT MON AUG 15 2016
The Flood Warning is cancelled for
The Wabash River at Mount Carmel.
* At 10:45 AM Monday the stage was 8.5 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 17.5 feet
Thursday evening.
&&
LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
3828 8781 3846 8765
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 14, 10:24 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 14, 10:24 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1024 AM EDT SUN AUG 14 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 330 AM EDT Sun Aug 14 2016 Upper level systems will interact with a stalled front to create periods of showers and thunderstorms, some with heavy rain, into Tuesday. Additional systems will keep low chances for rain in the forecast through the remainder of the week. Temperatures will generally be near to below average. && .NEAR TERM /this afternoon/... Issued at 948 AM EDT Sun Aug 14 2016 Water Vapor imagery continues to show a stream of tropical moisture streaming northeast through Indiana. An embedded short wave over Indiana was lifting northeast within the flow...and looks to exit this afternoon. Radar shows a band of moderate rain associated with the wave along and around the I70 corridor. As this Wave departs over the next several hours...rain should slowly diminish by mid to late afternoon. HRRR reflects this trend. However abundant cloud clover is expected to persist through much of the day. Thus have trended pops this morning toward 100 in area where it is currently raining...and then slowly tapered pops lower through the afternoon as precipitation coverage is expected to diminish. Given the expected clouds and rain...will have trended highs slightly cooler than the previous forecast. && .SHORT TERM.../Tonight through Tuesday night/ Issued at 330 AM EDT Sun Aug 14 2016 Focus remains on heavy rain threat through the period. Models still differ some on timing and location of heaviest rain. GFS looks a bit slow with the system, while ECMWF is trending farther north than other models (although all are trending north some). Will stick with a blend for now. A relative lull will occur this evening across central Indiana as better forcing remains southwest of the area. Late tonight into Monday night, the remnants of the upper system across the Gulf will move north as it is absorbed by the larger scale upper trough. The forcing and moisture from this system, along with the continued presence of an upper jet to the north, will bring more widespread rain to the area. Thus, for late tonight through Monday night went likely to categorical PoPs across the entire area. Heavy rain will continue to be a threat, but higher totals look to be shifting north and west due to the remnant system moving that way. Am not going to make any significant changes to the Flash Flood Watch at this time. For details, see the Hydrology section. Kept likely PoPs Tuesday then chance PoPs Tuesday night as the system finally begins to exit. Used a blend for temperatures through the period. && .LONG TERM /Wednesday through Saturday/... Issued at 330 AM EDT Sun Aug 14 2016 Most models have trended mostly dry around Wednesday and again Thursday night as we will be between systems. A weak upper disturbance moving across northern Indiana will produce low chances of storms Thursday...and a better chance of storms will occur towards Saturday as a cold front moves our way. Overall models indicate high temperatures will remain near climatology and low temperatures will be slightly above. Highs will be a tad cooler Wednesday and again Saturday with more clouds those days. && .AVIATION /Discussion for the 141500Z KIND TAF Update/... Issued at 1024 AM EDT Sun Aug 14 2016 Relatively narrow band of rain currently impacting the KIND terminal has been slowly diminishing in coverage and intensity over the past couple of hours as the nocturnal low level jet weakens. This trend should continue as the day goes by, but it will be a slow process. Will keep occasional IFR visibility restrictions/ceilings in fog and rain into the early afternoon hours. This morning's upper air indicates rather poor lapse rates, so don't think there will be organized lightning activity in the vicinity of the KIND terminal at least into the early afternoon hours. Previous discussion follows. Areas of MVFR ceilings mainly central and south through midday and MVFR ceilings with more showers later tonight. May see periods of VFR ceilings this afternoon and early tonight. Numerous showers and isolated thunderstorms were occurring along and south of Interstate 70 near a stalled frontal system. High resolution models indicate this will continue through midday and then showers will lessen some this afternoon which will allow most areas to become VFR. Expect mainly scattered showers and a few thunderstorms this afternoon and early tonight becoming more numerous all areas after midnight as another upper air disturbance moves our way. This will bring flight conditions back to MVFR or lower late tonight. Winds will be light generally 6 knots or less. && .IND Watches/Warnings/Advisories... Flash Flood Watch through Tuesday evening for INZ042>049-051>057- 060>065-067>072. && SYNOPSIS...50 NEAR TERM...PUMA SHORT TERM...50 LONG TERM....JH AVIATION...JH/JAS
Hazardous weather outlook, Aug 14, 5:09 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 AM EDT SUN AUG 14 2016 INZ021-028>031-035>041-150915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 509 AM EDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE. HAZARDS: HEAVY RAIN. LOCALIZED FLOODING. LIGHTNING. TIMING: ANY TIME. DISCUSSION: A FRONT REMAINING IN THE AREA WILL CONTINUE TO PROVIDE A CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE TIME THROUGH FRIDAY. HEAVY RAINFALL IS EXPECTED AND FLOODING IS POSSIBLE FROM INTO TUESDAY. LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE. DISCUSSION: A FRONT WILL INTERACT WITH TROPICAL GULF MOISTURE AND PRODUCE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL OFF AND ON EARLY THIS WEEK. OTHER SYSTEMS WILL BRING ADDITIONAL CHANCES FOR STORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAINFALL AMOUNTS AND STORM IMPACT REPORTS WOULD BE APPRECIATED THROUGHOUT THE NEXT SEVERAL DAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042>049-051>057-060>065-067>072-150915- RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 509 AM EDT SUN AUG 14 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE. HAZARDS: HEAVY RAIN. FLASH FLOODING. LIGHTNING. TIMING: ANY TIME. DISCUSSION: A FRONT REMAINING IN THE AREA WILL CONTINUE TO PROVIDE CHANCES FOR THUNDERSTORMS. WITH A TROPICAL AIRMASS IN PLACE...HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE TIME THROUGH SATURDAY. HEAVY RAINFALL IS EXPECTED AND FLOODING IS POSSIBLE THROUGH TUESDAY. RIVER FLOODING MAY DEVELOP AND LAST WELL INTO THE WEEK. LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE. DISCUSSION: A FRONT WILL INTERACT WITH TROPICAL GULF MOISTURE AND PRODUCE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL OFF AND ON EARLY THIS WEEK. OTHER SYSTEMS WILL BRING ADDITIONAL CHANCES FOR STORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAINFALL AMOUNTS AND STORM IMPACT REPORTS WOULD BE APPRECIATED THROUGHOUT THE NEXT SEVERAL DAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 14, 8:48 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
848 AM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD VINCENNES 38.68N 87.51W
08/14/2016 KNOX IN LAW ENFORCEMENT
CHURCH ROAD NEAR SR 67 CLOSED... APPROX 1FT OF WATER
COVERING ROAD.
&&
ELBLocal storm report, Aug 14, 8:49 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
849 AM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 E VINCENNES 38.68N 87.46W
08/14/2016 M5.52 INCH KNOX IN CO-OP OBSERVER
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:23 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| Aug 14, 11:35 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.